Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 84, NWS Wilmington, OH

April 23, 20114 counties in Kentucky; Switzerland County, Indiana

NWS Wilmington, OH issued this severe thunderstorm warning at Apr 23, 2011, 2:53 PM EDT for 4 counties in Kentucky; Switzerland County, Indiana. It was in force for 37 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 23, 2011, 2:53 PM EDT (18:53 UTC)
Expired
Apr 23, 2011, 3:30 PM EDT
In force
37 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Switzerland County, IN, Carroll County, KY, Gallatin County, KY, Grant County, KY, Owen County, KY

The radar

The Cincinnati radar (KILN), 119 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 23, 2:59 PM EDTTORNADO2 Sse Elliston, KYA SURVEY CONFIRMED AN EF0 TORNADO WITH MAXIMUM WINDS OF 75 MPH. THE PATH LENGTH WAS 1.2 MILES AND THE MAXIMUM PATH WIDTH WAS 25 YARDS. THE TORNADO DESTROYED A GARAGE ON FOLSOM-JONESVILLE ROAD, AND ALSO DAMAGED A TRAILER AND ANOTHER NEARBY HOUSE. WHEN IT CROSSE
Apr 23, 3:04 PM EDTTSTM WND DMG2 Sse Elliston, KYROOF DAMAGED ON A HOME ON FOLSOM-JONESVILLE ROAD. TREES ACROSS THE ROAD AND TELEPHONE POLES BLOWN OVER.
Apr 23, 3:05 PM EDTTSTM WND DMG2 Sse Elliston, KYBARN ROOF BLOWN OFF. TREES AND TELEPHONE POLES DOWNED ON WARSAW ROAD/KY 467
Apr 23, 3:17 PM EDTTSTM WND DMG2 S Sparta, KYTREES ACROSS HIGHWAY 1316. REPORTS OF ROOFS OFF OF OUTBUILDINGS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 405 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
544 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
405 m²/s²
0-3 km storm-relative helicity
323 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

349 
WUUS51 KILN 231853
SVRILN
INC155-KYC041-077-081-187-231930-
/O.NEW.KILN.SV.W.0084.110423T1853Z-110423T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
253 PM EDT SAT APR 23 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME EASTERN CARROLL COUNTY IN NORTHERN KENTUCKY...
  GALLATIN COUNTY IN NORTHERN KENTUCKY...
  GRANT COUNTY IN NORTHERN KENTUCKY...
  NORTHERN OWEN COUNTY IN NORTHERN KENTUCKY...
  SWITZERLAND COUNTY IN SOUTHEAST INDIANA...

* UNTIL 330 PM EDT.

* AT 249 PM EDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
  CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM FLORENCE TO CARSON TO EAGLE STATION...
  MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CRITTENDEN...
  DRY RIDGE...
  WILLIAMSTOWN...

IN ADDITION...NEW LIBERTY...GLENCOE...BROMLEY...NAPOLEON...EAGLE
HILL...LONG RIDGE...ELLISTON AND RYLE ARE NEAR THE PATH OF THESE
SEVERE THUNDERSTORMS.

THIS INCLUDES THE FOLLOWING INTERSTATES...
I-71 BETWEEN MILE MARKERS 52 AND 69 IN KENTUCKY...
I-75 BETWEEN MILE MARKERS 148 AND 166 IN KENTUCKY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3855 8501 3856 8501 3857 8504 3869 8500
      3882 8498 3880 8469 3878 8466 3879 8464
      3878 8453 3867 8451 3853 8458
TIME...MOT...LOC 1853Z 276DEG 38KT 3882 8487 3869 8491
          3861 8496

$$

AN
3 follow-up statements
892 
WWUS51 KILN 231904
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
304 PM EDT SAT APR 23 2011

INC155-KYC041-231914-
/O.CAN.KILN.SV.W.0084.000000T0000Z-110423T1930Z/
SWITZERLAND IN-CARROLL KY-
304 PM EDT SAT APR 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EASTERN CARROLL AND
SWITZERLAND COUNTIES HAS BEEN CANCELLED...

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3855 8496 3879 8485 3878 8482 3879 8481
      3881 8482 3880 8469 3878 8466 3879 8464
      3878 8453 3867 8451 3853 8458
TIME...MOT...LOC 1904Z 276DEG 38KT 3880 8472 3868 8476
          3860 8481

$$

KYC077-081-187-231930-
/O.CON.KILN.SV.W.0084.000000T0000Z-110423T1930Z/
OWEN KY-GALLATIN KY-GRANT KY-
304 PM EDT SAT APR 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR GRANT...EASTERN GALLATIN AND NORTHERN OWEN COUNTIES...

AT 302 PM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM RYLE TO EAGLE HILL TO LONG
RIDGE...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
CRITTENDEN...DRY RIDGE AND WILLIAMSTOWN.

IN ADDITION...MUNK...NEEDMORE...TWIN BRIDGES...HOLBROOK...
STEWARTSVILLE...SHERMAN...LAWRENCEVILLE AND KEEFER ARE NEAR THE PATH
OF THESE STORMS.

THIS INCLUDES THE FOLLOWING INTERSTATES...
I-71 BETWEEN MILE MARKERS 59 AND 69...
I-75 BETWEEN MILE MARKERS 149 AND 166...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3855 8496 3879 8485 3878 8482 3879 8481
      3881 8482 3880 8469 3878 8466 3879 8464
      3878 8453 3867 8451 3853 8458
TIME...MOT...LOC 1904Z 276DEG 38KT 3880 8472 3868 8476
          3860 8481

$$

AN
925 
WWUS51 KILN 231910
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
310 PM EDT SAT APR 23 2011

KYC077-081-187-231930-
/O.CON.KILN.SV.W.0084.000000T0000Z-110423T1930Z/
OWEN KY-GALLATIN KY-GRANT KY-
310 PM EDT SAT APR 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR GRANT...EXTREME EASTERN GALLATIN AND CENTRAL OWEN COUNTIES...

AT 306 PM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MUNK TO TWIN BRIDGES TO
NEEDMORE...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
CRITTENDEN...DRY RIDGE AND WILLIAMSTOWN.

IN ADDITION...STEWARTSVILLE...SHERMAN...LAWRENCEVILLE...KEEFER...
NORTHCUTT...CHERRY GROVE AND WILLIAMSTOWN LAKE ARE NEAR THE PATH OF
THESE STORMS.

THIS INCLUDES THE FOLLOWING INTERSTATE...
I-75 BETWEEN MILE MARKERS 149 AND 166...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3855 8482 3868 8475 3871 8475 3878 8471
      3880 8469 3878 8466 3879 8464 3878 8453
      3867 8451 3853 8458
TIME...MOT...LOC 1910Z 276DEG 38KT 3879 8464 3867 8468
          3859 8473

$$

AN
038 
WWUS51 KILN 231922
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
322 PM EDT SAT APR 23 2011

KYC077-081-187-231932-
/O.EXP.KILN.SV.W.0084.000000T0000Z-110423T1930Z/
OWEN KY-GALLATIN KY-GRANT KY-
322 PM EDT SAT APR 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR GRANT...EXTREME EASTERN
GALLATIN AND CENTRAL OWEN COUNTIES WILL EXPIRE AT 330 PM EDT...

THE THUNDERSTORMS HAVE MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3855 8482 3868 8475 3871 8475 3878 8471
      3880 8469 3878 8466 3879 8464 3878 8453
      3867 8451 3853 8458
TIME...MOT...LOC 1922Z 276DEG 38KT 3878 8448 3866 8452
          3858 8457

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 1:51 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Apr 23, 1:51 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
151 PM EDT SAT APR 23 2011

.SYNOPSIS...
A COLD FRONT WILL PUSH INTO THE AREA FROM THE NORTHWEST TODAY. THE
FRONT WILL STALL OUT ALONG THE OHIO RIVE AND THEN REMAIN DRAPED
ACROSS THE REGION THROUGH THE EARLY PART OF THE WEEK. THIS WILL
LEAD TO AN EXTENDED THREAT FOR SHOWERS AND THUNDERSTORMS FOR THE
NEXT COUPLE OF DAYS.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WITH EXTENSIVE CLOUD COVER IN PLACE AND ADDITIONAL SHOWER AND
THUNDERSTORM DEVELOPMENT EXPECTED THIS AFTERNOON WENT AHEAD AND
LOWERED TEMPERATURES FOR TODAY. A FRONTAL BOUNDARY WILL WORK INTO
THE AREA LATER TODAY. AN UNSTABLE AIRMASS IS PRESENT IN ADVANCE OF
THE BOUNDARY AND THEREFORE EXPECT ADDITIONAL SHOWER AND
THUNDERSTORM DEVELOPMENT ACROSS THE AREA THIS AFTERNOON. WIND
GUSTS WILL CONTINUE ACROSS THE AREA THROUGH THE EARLY EVENING HOURS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
THE COLD FRONT WILL STALL OUT ALONG THE OHIO RIVER TONIGHT INTO
SUNDAY BEFORE BEGINNING TO LIFT BACK TO THE NORTH SUNDAY NIGHT
INTO MONDAY. WITH WEAK DISTURBANCES PUSHING EAST ALONG THE
BOUNDARY...THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE
THROUGH THE REMAINDER OF THE SHORT TERM PERIOD. TIMING OF BEST
PCPN CHANCES REMAINS TRICKY SO WILL CONTINUE TO BROAD BRUSH
POPS...WHILE TRYING TO KEEP BEST CHANCES CLOSE TO THE BOUNDARY. AT
LEAST PARTS OF THE FFA WILL MOST LIKELY NEED TO BE EXTENDED FOR
ANOTHER DAY OR TWO. TEMPERATURES WILL BE DEPENDENT ON THE PCPN
TIMING AND CLOUDS AS WELL AS EXACTLY WHERE THE BOUNDARY IS.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A SERIES OF WAVES WILL MOVE THROUGH THE REGION FOR THE LONG TERM.
THE FIRST ONE WILL MOVE THROUGH MONDAY NIGHT INTO TUESDAY. THERE
ARE SOME TIMING DISCREPANCIES WITH THIS SYSTEM HOWEVER THE LATEST
ECMWF SOLUTION HAS COME MORE IN LINE WITH THE GFS. ANOTHER LOW
WILL MOVE UP FROM THE SW TUESDAY NIGHT INTO WEDNESDAY. A LOT OF
MOISTURE WILL BE BROUGHT UP INTO THE AREA WITH THIS SYSTEM AND
THEREFORE HEAVY RAIN WILL BE POSSIBLE. HEAVY RAIN ON TOP OF
ALREADY SATURATED GROUND WILL ADD TO FLOODING ISSUES AROUND THE
AREA. THE LOW WILL BEGIN TO MOVE NE OF THE FA BY THURSDAY AND
THEREFORE PRECIP WILL BEGIN TO TAPER OFF ACROSS THE AREA. COOLER
TEMPERATURES WILL FILTER INTO THE AREA ON THURSDAY. HIGH PRESSURE
WILL THEN MOVE INTO THE AREA FOR FRIDAY.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
A FRONTAL BOUNDARY WILL MOVE INTO AND REMAIN ACROSS THE AREA
THROUGH THE TAF PERIOD. THIS FEATURE WILL ALLOW SHOWERS AND
THUNDERSTORMS TO DEVELOP AND MOVE ACROSS THE TAF SITES OFF AND ON
THROUGH THE TAF PERIOD. CIGS AND VSBYS WILL BE REDUCED IN HEAVIER
SHOWER AND THUNDERSTORM ACTIVITY. WINDS WILL GUST TO AROUND 20 KTS
THROUGH THE AFTERNOON HOURS BEFORE BEGINNING TO DECREASE THIS EVENING.

OUTLOOK...SHOWERS AND THUNDERSTORMS EXPECTED TO CONTINUE SUNDAY
THROUGH WEDNESDAY WITH MVFR/IFR CIGS/VSBYS POSSIBLE.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR OHZ026-034-
     035-042>046-051>056-060>065-070>074-077>082-088.
KY...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR KYZ089>100.
IN...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR INZ050-058-
     059-066-073>075-080.

&&

SYNOPSIS...JGL
NEAR TERM...NOVAK
SHORT TERM...JGL
LONG TERM...NOVAK
AVIATION...NOVAK
Hazardous weather outlook, Apr 23, 10:23 AM EDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1023 AM EDT SAT APR 23 2011

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-241430-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
1023 AM EDT SAT APR 23 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

RIVERS THROUGHOUT THE AREA ARE RUNNING HIGH...WITH SEVERAL POINTS
IN FLOOD. PLEASE CHECK THE RIVER FLOOD PRODUCTS FOR DETAILS AND
THE LATEST FORECASTS.

A COLD FRONT WILL MOVE INTO THE REGION TODAY AND STALL OUT ALONG
THE OHIO RIVER TONIGHT AND SUNDAY. THE BOUNDARY WILL THEN BEGIN
TO LIFT BACK TO THE NORTH SUNDAY NIGHT INTO MONDAY. OCCASIONAL
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE FIRST PART
OF NEXT WEEK. SOME OF THE RAINFALL MAY BE HEAVY AT TIMES. WITH
SATURATED SOILS...HEAVY RAIN WILL LIKELY RESULT IN TOTAL
RUNOFF...BRINGING THE THREAT FOR FLASH FLOODING. THIS RUNOFF WILL
ALSO CAUSE RAPID RISES ON CREEKS...STREAMS AND RIVERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

FUTURE FORECASTS INDICATE THAT A SERIES OF WEATHER SYSTEMS WILL
AFFECT THE REGION THROUGH AT LEAST THE MID PART OF NEXT WEEK...
RESULTING IN ADDITIONAL RAINFALL. THIS WILL KEEP THE FLOOD THREAT
HIGHLY ELEVATED THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 23, 11:12 AM EDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1112 AM EDT SAT APR 23 2011

KYZ094-095-231615-
OWEN KY-GRANT KY-
1112 AM EDT SAT APR 23 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN OWEN AND SOUTHEASTERN
GRANT COUNTIES THROUGH 1215 PM EDT...

AT 1106 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM 11 MILES
SOUTHWEST OF GRATZ...MOVING EAST AT 55 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN GRANT AND SOUTHERN OWEN COUNTIES...INCLUDING GRATZ...
MONTEREY...BEECHWOOD...NATLEE...NEW COLUMBUS...KEEFER...CORINTH AND
CORDOVA.

LAT...LON 3837 8490 3839 8490 3842 8489 3842 8495
      3844 8497 3847 8496 3849 8500 3850 8499
      3856 8448 3854 8447 3851 8449 3849 8456
      3836 8471 3833 8478
Special weather statement, Apr 23, 12:00 PM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1200 PM EDT SAT APR 23 2011

KYZ094-095-231700-
OWEN KY-GRANT KY-
1200 PM EDT SAT APR 23 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN GRANT AND OWEN COUNTIES
THROUGH 100 PM EDT...

AT NOON EDT...RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHWEST
OF GRATZ...MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...OWENTON AND
WILLIAMSTOWN.

ALSO...SQUIRESVILLE...GRATZ...MONTEREY...LONG RIDGE...BEECHWOOD...
NEEDMORE...HOLBROOK AND NATLEE ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.

LAT...LON 3835 8487 3838 8490 3842 8489 3844 8497
      3847 8496 3849 8500 3851 8499 3851 8503
      3855 8502 3866 8451 3866 8450 3852 8447
      3849 8456 3834 8474 3833 8480
Special weather statement, Apr 23, 1:27 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
127 PM EDT SAT APR 23 2011

KYZ094-231830-
OWEN KY-
127 PM EDT SAT APR 23 2011

...A STRONG THUNDERSTORM WILL AFFECT OWEN COUNTY THROUGH 230 PM
EDT...

AT 124 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 13 MILES WEST
OF GRATZ...MOVING EAST NORTHEAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...OWENTON.

ALSO...GRATZ...SQUIRESVILLE...WHEATLEY...NEW LIBERTY...LONG RIDGE...
BROMLEY AND NEEDMORE ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

LAT...LON 3844 8497 3847 8496 3849 8500 3851 8499
      3850 8501 3851 8503 3856 8501 3856 8507
      3859 8508 3869 8478 3862 8477 3858 8470
      3850 8465 3842 8495
Special weather statement, Apr 23, 1:36 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
136 PM EDT SAT APR 23 2011

INZ075-080-KYZ089>091-095-231815-
SWITZERLAND IN-OHIO IN-BOONE KY-CARROLL KY-GALLATIN KY-GRANT KY-
136 PM EDT SAT APR 23 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN GRANT...GALLATIN...
CARROLL...BOONE...OHIO AND SWITZERLAND COUNTIES THROUGH 215 PM EDT...

AT 136 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
BRAYTOWN...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...VEVAY...WARSAW AND
RISING SUN.

ALSO...EASTERDAY...MOOREFIELD...EAGLE STATION...GHENT...MOUNT
STERLING...CARSON...JACKSONVILLE AND FAIRVIEW ARE NEAR THE PATH OF
THIS STRONG THUNDERSTORM.

LAT...LON 3874 8525 3870 8521 3883 8521 3902 8487
      3876 8463 3871 8479 3872 8479 3870 8482
      3871 8483 3867 8490 3867 8493 3866 8493
      3858 8517 3875 8531
Special weather statement, Apr 23, 2:35 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
235 PM EDT SAT APR 23 2011

INZ080-KYZ089-090-094-095-231915-
SWITZERLAND IN-OWEN KY-CARROLL KY-GALLATIN KY-GRANT KY-
235 PM EDT SAT APR 23 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GRANT...GALLATIN...
CARROLL...OWEN AND SWITZERLAND COUNTIES THROUGH 315 PM EDT...

AT 232 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM MOOREFIELD TO LOCUST TO 12 MILES SOUTHWEST OF
INTERSTATE 71 AT MILE MARKER 40...MOVING EAST AT 50 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CARROLLTON...VEVAY...
WARSAW...OWENTON...CRITTENDEN...DRY RIDGE AND WILLIAMSTOWN.

ALSO...MOUNT STERLING...GENERAL BUTLER STATE PARK...JACKSONVILLE...
GHENT...ENGLISH...LANGSTAFF...MARKLAND AND EASTERDAY ARE NEAR THE
PATH OF THIS LINE OF STRONG THUNDERSTORMS.

LAT...LON 3838 8490 3842 8489 3844 8497 3851 8499
      3851 8503 3856 8501 3859 8509 3858 8521
      3873 8533 3874 8526 3870 8521 3885 8521
      3880 8469 3878 8466 3880 8464 3879 8453
      3853 8447 3836 8471 3833 8480

AN
Special weather statement, Apr 23, 2:48 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
248 PM EDT SAT APR 23 2011

KYZ096-097-099-OHZ078-079-231915-
MASON KY-PENDLETON KY-BRACKEN KY-BROWN OH-CLERMONT OH-
248 PM EDT SAT APR 23 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CLERMONT...SOUTHERN
BROWN...BRACKEN...EASTERN PENDLETON AND NORTHWESTERN MASON COUNTIES
THROUGH 315 PM EDT...

AT 245 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR NEAVE...
MOVING EAST AT 50 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BROOKSVILLE...
AUGUSTA...RIPLEY AND GEORGETOWN.

ALSO...POWERSVILLE...JOHNSVILLE...BRADFORD...HITTVILLE...CHILO...
WOOLCUTT...PARINA AND STONEWALL ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.

LAT...LON 3856 8421 3857 8421 3858 8423 3873 8432
      3893 8379 3876 8369 3868 8371 3860 8404
      3860 8405 3860 8406 3861 8408 3859 8411

AN

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 8:57 PM EDTAreal Flood AdvisoryILNLewis3 hr
Apr 23, 1:08 AM EDTAreal Flood AdvisoryILNBoone, Campbell, Carroll, Gallatin, Grant, Kenton and 2 more5 hr
Apr 23, 1:49 AM EDTSevere Thunderstorm WarningILNCarroll, Gallatin, Grant, Owen41 min
Apr 23, 2:11 AM EDTAreal Flood AdvisoryILNBracken, Mason16 hr
Apr 23, 2:21 AM EDTFlash Flood WarningILNBoone, Campbell, Kenton3 hr
Apr 23, 2:50 AM EDTAreal Flood AdvisoryILNLewis16 hr
Apr 23, 4:08 AM EDTAreal Flood AdvisoryILNLewis5 hr
Apr 23, 5:23 AM EDTSpecial Weather StatementILNOwen37 min
Apr 23, 5:34 AM EDTSevere Thunderstorm WarningILNGrant, Owen26 min
Apr 23, 5:59 AM EDTAreal Flood AdvisoryILNBoone, Campbell, Carroll, Gallatin, Grant, Kenton and 2 more7 hr
Apr 23, 6:14 AM EDTSpecial Weather StatementILNLewis, Mason, Robertson46 min
Apr 23, 6:21 AM EDTAreal Flood AdvisoryILNBracken, Grant, Mason, Owen, Pendleton, Robertson6 hr
Apr 23, 6:46 AM EDTSevere Thunderstorm WarningILNLewis29 min
Apr 23, 9:20 AM EDTFlash Flood WarningILNLewis4 hr
Apr 23, 10:01 AM EDTSpecial Weather StatementILNBracken, Grant, Lewis, Mason, Owen, Robertson59 min
Apr 23, 11:12 AM EDTSpecial Weather StatementILNOwen63 min
Apr 23, 12:00 PM EDTSpecial Weather StatementILNOwen60 min
Apr 23, 12:08 PM EDTFlash Flood WarningILNBracken, Grant, Lewis, Mason, Owen, Pendleton and 1 more9 hr
Apr 23, 12:51 PM EDTAreal Flood AdvisoryILNBoone, Campbell, Carroll, Gallatin, Grant, Kenton and 2 more6 hr
Apr 23, 1:27 PM EDTSpecial Weather StatementILNOwen63 min
Apr 23, 1:36 PM EDTSpecial Weather StatementILNCarroll, Gallatin39 min
Apr 23, 1:45 PM EDTFlash Flood WarningILNBoone, Campbell, Carroll, Gallatin, Grant, Kenton and 2 more8 hr
Apr 23, 2:35 PM EDTSpecial Weather StatementILNCarroll, Gallatin, Grant, Owen40 min
Apr 23, 2:48 PM EDTSpecial Weather StatementILNBracken27 min
Apr 23, 3:02 PM EDTTornado WarningILNBoone, Campbell, Gallatin, Grant, Kenton, Owen and 1 more28 min
Apr 23, 3:14 PM EDTTornado WarningILNBracken, Grant, Pendleton31 min
Apr 23, 3:21 PM EDTTornado WarningILNBracken, Campbell, Pendleton24 min
Apr 23, 3:31 PM EDTFlash Flood WarningILNBracken, Lewis, Mason6 hr
Apr 23, 3:42 PM EDTTornado WarningILNBracken, Lewis, Mason, Robertson48 min
Apr 23, 3:44 PM EDTSpecial Weather StatementILNRobertson46 min
Apr 23, 3:55 PM EDTTornado WarningILNLewis, Mason, Robertson35 min
Apr 23, 4:19 PM EDTTornado WarningILNLewis41 min
Apr 23, 5:27 PM EDTRiver Flood WarningILNBracken, Lewis, Mason50 hr
Apr 23, 5:27 PM EDTRiver Flood WarningILNBracken, Campbell, Pendleton29 hr
Apr 23, 5:27 PM EDTRiver Flood WarningILNCarroll, Gallatin5 days
Apr 23, 5:27 PM EDTRiver Flood WarningILNCampbell, Kenton, Pendleton43 hr
Apr 23, 5:27 PM EDTRiver Flood WarningILNPendleton47 hr
Apr 23, 1:59 AM EDTTornado WarningILNDearborn, Ripley31 min
Apr 23, 2:03 AM EDTFlash Flood WarningILNDearborn, Ripley3 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.